Alert archive / New Jersey / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

September 1, 2013Monmouth County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 1, 2013, 4:13 PM EDT for Monmouth County, New Jersey. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2013, 4:13 PM EDT (20:13 UTC)
Expired
Sep 1, 2013, 5:15 PM EDT
In force
62 min
Issued by
NWS Philadelphia/Mount Holly

County Monmouth County, NJ

The radar

The Philadelphia radar (KDIX), 36 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS81 KPHI 012013
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SUN SEP 1 2013

NJZ013-014-020-012115-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
413 PM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONMOUTH AND NORTHERN
OCEAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH AND
OCEAN COUNTIES AT 410 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTH AT 10 MPH.

WIND GUSTS TO UP 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL 
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 4008 7415 4011 7438 4043 7424 4041 7400

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:40 PM EDT, 33 minutes earlier.

Area forecast discussion, Sep 1, 3:40 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SUN SEP 1 2013

.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAINED STALL NORTH OF THE AREA INTO
MONDAY. A COLD FRONT PASSING THROUGH THE WESTERN GREAT LAKES WILL
CROSS THE REGION EARLY ON TUESDAY. A HIGH PRESSURE SYSTEM WILL THEN
BRIEFLY BUILD INTO THE AREA ON WEDNESDAY. A RE-ENFORCING COLD FRONT
SHOULD PASS THROUGH THE MIDDLE ATLANTIC STATES EARLY THURSDAY WITH
ANOTHER HIGH PRESSURE SYSTEM FROM THE GREAT LAKES FOLLOWING ON
FRIDAY. A BROAD AREA OF HIGH PRESSURE WILL MOVE SOUTHEAST OF THE
REGION ON SATURDAY. ON SUNDAY A COLD FRONTAL BOUNDARY WILL MOVE
SOUTHEAST ACROSS THE REGION.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP THIS
AFTERNOON IN THE MOIST AND UNSTABLE AIRMASS. THE MAJORITY OF
CONVECTION HAS BEEN DEVELOPING TO OUR WEST ACROSS THE RIDGES, AHEAD
OF AN SHORT WAVE/VORTICITY MAX MOVING ACROSS WEST/CENTRAL
PENNSYLVANIA, ALTHOUGH THERE IS SOME ACTIVITY ALONG THE COAST NEAR
THE SEABREEZE BOUNDARY. THERE IS NOT MUCH SHEAR ACROSS THE AREA, SO
PULSE TYPE STORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. WITH
PW VALUES AROUND 1.75-2.00 INCHES, ANY THUNDERSTORMS COULD PRODUCE
HEAVY RAINFALL; A FEW STRONG WIND GUSTS ARE ALSO POSSIBLE.

SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST AS THE AIRMASS
WILL REMAIN QUITE MOIST AND UNSTABLE OVERNIGHT, AND ANOTHER SHORT
WAVE/VORTICITY IMPULSE APPROACHES THE AREA OVERNIGHT. SIMILAR TO
LAST NIGHT, ACTIVITY IS EXPECTED TO BE SCATTERED IN NATURE AND AGAIN
COULD PRODUCE HEAVY RAINFALL.

TEMPERATURES TONIGHT WERE A BLEND OF MAV/MET MOS WHICH REMAINS WELL
ABOVE AVERAGE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MUCH THE SAME MONDAY AS SUNDAY IN REGARDS TO THE FORECAST. AN
INITIAL SHORT WAVE/VORTICITY MAX IS EXPECTED TO BE MOVING ACROSS THE
AREA EARLY IN THE MORNING, WHICH COULD BE CREATING SOME SCATTERED
SHOWERS AND THUNDERSTORMS AT THE BEGINNING OF THE DAY. ONCE THIS
IMPULSE SLIDES TO OUR EAST BY MID-MORNING, WE COULD SEE A BRIEF
RESPITE FROM THE PRECIPITATION INTO THE EARLY AFTERNOON. THEN
ANOTHER SHORT WAVE IS EXPECTED TO APPROACH THE AREA FROM THE WEST
AGAIN DURING THE AFTERNOON. ALSO, A PREFRONTAL/LEE-SIDE TROUGH MAY
DEVELOP AS WELL, WHICH COULD BECOME A TRIGGER FOR CONVECTION TO
DEVELOP. THE AIRMASS WILL REMAIN QUITE MOIST WITH PW VALUES 1.5-1.75
INCHES AND THERE IS ALSO A FAIR AMOUNT OF INSTABILITY FORECAST.
THERE IS A LITTLE MORE SHEAR MONDAY THAN THERE WAS OVER THE WEEKEND,
ALBEIT MINIMAL AROUND 20-25 KNOTS, SO THERE COULD BE A LITTLE MORE
ORGANIZATION WITH SOME STORMS; HENCE THE REASON SPC HAS US IN A /SEE
TEXT/ FOR MONDAY. A FEW STRONG WIND GUSTS AND HEAVY RAINFALL WILL
CONTINUE TO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY.

HIGHS ON MONDAY WERE A BLEND OF THE MAV/MET MOS, WITH MORE EMPHASIS
ON THE WARMER MAV MOS. THICKNESSES DO NOT CHANGE MUCH, ALTHOUGH
925/850 MB TEMPERATURES MAY BE A DEGREE WARMER ON MONDAY, SO
TEMPERATURES WILL LIKELY BE CLOSE TO, IF NOT SLIGHT WARMER MONDAY
THAN IT WAS TODAY. EITHER WAY, IT REMAINS WELL ABOVE NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE GFS INITIALIZATION REMAINS CLOSEST WITH THE APPROACHING TROF
WHILE THE WRF-NMMB HAS LOOKED BETTER IN THE NORTHEAST. THIS HAS
BEEN THE CASE THE LAST TWO DAYS. THE WRF-NMMB IS DEEPER AND SLOWER
WEST AND REASON IT CONTINUES TO BE THE SLOWEST MODEL WITH ITS
PASSAGE. THE OP GFS RUN WAS MUCH CLOSER TO THE SREF OUTPUT AND
ALMOST A MIRROR IMAGE OF ITS ENSEMBLE MEAN AND HARDLY ANY
DIFFERENCE IN CFP TIMING WITH ITS PREVIOUS DAY RUN YESTERDAY.
THERMALLY THE GFS ALSO LOOKS STRONGER WITH LESS 1C ERRORS AT 850MB
AND 925MB. GIVEN THIS RUN'S NEAR CONSENSUS PLACE AMONG ALL THE
MODEL RUNS AND CONSISTENCY, THIS FCST PACKAGE LEANS A LONG WAY
TOWARD IT.

MOST OF THE ACTIVITY IN THE LONG TERM IS AT THE START, WITH TWO
RELATIVELY DRY CFP(S) THURSDAY AND ON THE WEEKEND. TEMPERATURES
WILL RETURN CLOSER TO NORMAL AND WITH DEW POINTS AT MORE TOLERABLE
LEVELS.

THE MORE VIGOROUS SHORT WAVES HAVE BEEN MOVING THROUGH OUR CWA AT
NIGHT AND IT LOOKS SIMILARLY THE CASE FOR MONDAY NIGHT. ITS ALSO
COINCIDENTAL WITH THE ENTRANCE REGION OF THE 250MB JET ARRIVING.
WE CONTINUED LIKELY POPS (WITH ENHANCED WORDING EARLY) INTO THE
NIGHT. THERE MAY BE A LULL IN THE MIDDLE OF THE NIGHT BEFORE THE
SHARPENING TROF ENHANCES POPS AGAIN TOWARD MORNING EAST. AS TO
WHERE TO DRAW THE THUNDER/NO THUNDER LINE OVERNIGHT IT WAS RATHER
BEARISH AS THERE WERE TREMENDOUS DIFFERENCES WRT FCST INSTABILITY
ALOFT. WE TRIED TO FOLLOW WHERE MLCAPE SHOWED AT LEAST 500J OFF
THE GFS AS THE DECIDING FACTOR. MIN TEMPS WERE A STAT GUIDANCE
BLEND.'

ON TUESDAY WE FAVORED FCST DPVA AND MID LEVEL QVEC CONVERGENCE OVER
MEAGER MEAN RH AS A DECIDING FACTOR TO THE POPS. ONE, MEAN RH
SKILL DEGRADES FASTER THAN THE FORMER AND TWO ALL OF THE MODELS
ARE FCSTG SUFFICIENT INSTABILITY EAST. WE HAVE UPPED POPS AND
LINGERED THEM LONGER NORTH (BECAUSE OF THE APPROACHING TROF). THUNDER
AGAIN IS BASED ON WHERE THE FCST MLCAPES REACHED AT LEAST 500J.
WHILE THE FCST BULK SHEAR WITH THE APCHG TROF IS THE STRONGEST OF
THE NEXT FEW DAYS, THE FCST CAPE IS MUCH LOWER. ONE WOULD NEED THE
WRF-NMMB TIMING SOLUTION TO VERIFY FOR US TO HAVE THE POSSIBILITY
OF SEVERE. STAT GUIDANCE IS MUCH CLOSER TO GFS MOS THAN NAM MOS.
THIS IS FOR CONSISTENCY SAKE AND ALSO FOR THE LIKELIHOOD OF
CLOUDINESS ASSOCIATED/ENHANCED BY THE PRESENCE OF THE JET.

A SIGN OF THE TIMES ON TUESDAY NIGHT AS THE MODELS ARE FORECASTING
SOME MOISTURE TO GET TRAPPED BENEATH THE DEVELOPING INVERSION
NORTHWEST. WE WENT SLIGHTLY MORE PESSIMISTIC WITH THE CLOUD COVER
THAN MODEL INGESTED GRIDS WERE GIVING US. THE GENERAL WARM RUN BY
THE WRF-NMMB WAS NOT FOLLOWED WITH MIN TEMPS. WE ARE AGAIN CLOSER TO
GFS MOS. THERE SHOULD BE TOO MUCH WIND FOR DECOUPLING, SO MINS ARE
MORE BASED ON ELEVATION AND PROXIMITY TO THE THERMAL TROF.

ON WEDNESDAY THE TROF MOVES EAST OF US AND WE ARE NOT MAKING MUCH OF
THE APCHG WEAK SHORT WAVE LATE IN THE ZONAL FLOW. MAX TEMPS ARE A
BLEND OF LATEST MODEL DATA AND CONTINUITY.  THE TIMING OF THE
RE-ENFORCING CFP IS POOR (AROUND THURSDAY MORNING) FOR GENERATING
PCPN AND WE KEPT IT POPLESS. WE WILL GIVE THE COOLER AIR A LAG
TIME PLUS THE KATABATIC FLOW TENDS TO WARM US REGARDLESS. MAX
TEMPS ARE SLIGHTLY HIGHER THAN WEDNESDAY. A MORE TYPICAL
RADIATIONAL COOLING NIGHT IS FORECAST FOR THURSDAY NIGHT WITH
SLIGHTLY LOWER MAX TEMPS FOR FRIDAY. WITH THE HIGH SETTLING OVER
OUR AREA, NOT MUCH CLOUDINESS EXPECTED.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ALL SITES HAVE RETURNED TO VFR THIS AFTERNOON, WITH CLOUD BASES
AROUND 3,000-4,000 FEET. GENERAL VFR CONDITIONS ARE EXPECTED TO
CONTINUE INTO THIS EVENING, BEFORE A RETURN TO MVFR, AND POSSIBLE
IFR, OVERNIGHT TOWARD DAYBREAK MONDAY. CONDITIONS ARE EXPECTED TO
SLOWLY IMPROVE ON MONDAY SIMILAR TO SUNDAY.

THERE IS A CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS LATE THIS
AFTERNOON AND INTO THE EVENING AND OVERNIGHT HOURS. WE HAVE A TEMPO
GROUP FOR LATE THIS AFTERNOON INTO THIS EVENING WHEN WE THINK THE
MOST LIKELY TIME FOR THUNDERSTORMS WOULD BE. OTHERWISE WE HAVE
SHOWERS IN THE FORECAST THROUGH THE NIGHT. IF A SHOWER OR
THUNDERSTORM AFFECTS ANY TAF SITE, IT COULD REDUCE CIGS AND/OR VSBYS
TEMPORARILY.

THERE COULD BE A BREAK IN SHOWER ACTIVITY LATE MONDAY MORNING,
BEFORE SHOWERS AND POSSIBLE THUNDERSTORMS DEVELOP AGAIN MONDAY
AFTERNOON. THUNDERSTORMS WERE NOT INCLUDED FOR MONDAY AT THIS TIME
AS CONFIDENCE IN TIMING IS LOW.

WINDS WILL GENERALLY BE OUT OF A SOUTH TO SOUTHWEST DIRECTION
INLAND, AND SOUTH TO SOUTHEAST CLOSER TO THE COAST, GENERALLY AROUND
5 TO 10 KNOTS THIS AFTERNOON, DIMINISHING SOME OVERNIGHT. SOUTHWEST
WINDS 5 TO 10 KNOTS ARE EXPECTED TO INCREASE AGAIN ON MONDAY.

OUTLOOK...
MONDAY NIGHT...SHOULD AVERAGE MVFR BUT WITH ADDITIONALLY REDUCED
CIG/VSBY ASSOCIATED DURING SHOWERS AND THUNDERSTORMS.

TUESDAY...PREDOMINATELY VFR WITH SCATTERED RESTRICTIONS IN SHOWERS
AND THUNDERSTORMS. SOME RESTRICTIONS DUE TO FOG ALSO POSSIBLE EARLY
TUESDAY MORNING.

WEDNESDAY THROUGH FRIDAY...VFR. SOME EARLY MORNING FOG POSSIBLE AT
RURAL AIRPORTS ON FRIDAY.

&&

.MARINE...
OVERALL, SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH MONDAY,
ALTHOUGH WINDS WILL PERIODICALLY GUSTY AROUND 20 KNOTS. THERE IS
SOME STRONGER WINDS ABOVE THE SURFACE THIS EVENING, NEAR 25 KNOTS,
BUT WE DO NOT THINK THIS WILL MIX FULLY TO THE SURFACE. THERE MAY BE
A BRIEF GUST AROUND 25 KNOTS, BUT WE DO NOT EXPECT IT TO BE FREQUENT
ENOUGH FOR AN ADVISORY AT THIS TIME. SEAS ON THE OCEAN WILL CONTINUE
AROUND 3-4 FEET.

OUTLOOK...
WINDS AND WAVES SHOULD REMAIN BELOW SCA CRITERIA THROUGH THE COMING
OUTLOOK PERIOD. THE STRONGEST WINDS SHOULD BE IN THE CAA NORTHWEST
FLOW ON TUESDAY NIGHT, BUT FOR NOW WE ARE EXPECTING THEM TO PEAK
BELOW 25 KTS. AFTER THAT THE SW WIND FLOW PRECEDING AND NW WIND FLOW
FOLLOWING THE ENSUING FRONT IS EXPECTED TO BE WEAKER. THE ONE CAVEAT
REMAINS LOCALLY HIGHER WINDS AND SEAS IN THE VICINITY OF
THUNDERSTORMS ON MONDAY NIGHT AND POSSIBLY TUESDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC/GAINES/GIGI
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...GAINES/GIGI
AVIATION...AMC/GIGI/ROBERTSON
MARINE...AMC/GIGI/ROBERTSON
Hazardous weather outlook, Sep 1, 3:44 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT SUN SEP 1 2013

NJZ001-007>010-012-PAZ054-055-060>062-103-105-021945-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-WESTERN MONTGOMERY-UPPER BUCKS-
344 PM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO
URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS
COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-015>023-027-PAZ070-071-101-
102-104-106-021945-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
344 PM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO
URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS
COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-021945-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
344 PM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO
URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS
COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-021945-
DELAWARE BEACHES-
344 PM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO
URBAN AND POOR DRAINAGE FLOODING INTO TONIGHT. ISOLATED STORMS
COULD ALSO PRODUCE SOME STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS MAY PRODUCE HEAVY RAIN WHICH COULD LEAD TO URBAN AND
POOR DRAINAGE FLOODING MONDAY INTO MONDAY EVENING. SOME OF THE
THUNDERSTORMS COULD ALSO PRODUCE STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-021945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EDT SUN SEP 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOME GUSTY WINDS ARE POSSIBLE IN THUNDERSTORMS, MAINLY ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 1, 3:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EDT SUN SEP 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FUNNEL CLOUD     MILLVILLE               38.55N  75.11W
09/01/2013                   SUSSEX             DE   LAW ENFORCEMENT

            FUNNEL CLOUD OBSERVED BY SEVERAL CITIZENS DROPPING ON A
            CORN FIELD OFF RAILWAY ROAD. NO DAMAGE REPORTED.

&&

EVENT NUMBER PHI1300397

GAINES
Special weather statement, Sep 1, 3:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EDT SUN SEP 1 2013

NJZ022-025-012015-
ATLANTIC NJ-COASTAL ATLANTIC NJ-
333 PM EDT SUN SEP 1 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ATLANTIC COUNTY...

AT 330 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES NORTHWEST OF OCEAN
CITY...MOVING NORTHEAST AT 5 MPH.

LOCAL WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. IF ON THE
LOCAL BEACHES, BE AWARE OF THIS NEARBY THUNDERSTORM AND BE PREPARED
TO SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS.

THIS STORM WILL BE NEAR LINWOOD AROUND 350 PM...MARGATE CITY AROUND
400 PM...NORTHFIELD AROUND 410 PM AND PLEASANTVILLE AROUND 420 PM.

LAT...LON 3945 7432 3934 7447 3930 7453 3929 7457
      3931 7459 3929 7461 3930 7463 3929 7465
      3930 7469 3936 7478 3961 7461

FORECASTER: GORSE
Special weather statement, Sep 1, 4:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SUN SEP 1 2013

NJZ013-014-020-012115-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
413 PM EDT SUN SEP 1 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MONMOUTH AND NORTHERN
OCEAN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH AND
OCEAN COUNTIES AT 410 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY
MOVING NORTH AT 10 MPH.

WIND GUSTS TO UP 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.

LAT...LON 4008 7415 4011 7438 4043 7424 4041 7400

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:23 AM EDTSpecial Weather StatementPHIMiddlesex52 min
Sep 1, 4:33 AM EDTAreal Flood AdvisoryPHIMiddlesex4 hr
Sep 1, 7:24 AM EDTSpecial Weather StatementPHIWarren96 min
Sep 1, 7:51 AM EDTSpecial Weather StatementPHIHunterdon84 min
Sep 1, 9:13 AM EDTSpecial Weather StatementPHIMiddlesex, Somerset92 min
Sep 1, 3:33 PM EDTSpecial Weather StatementPHIAtlantic42 min
Sep 1, 3:44 PM EDTSevere Thunderstorm WarningPHIAtlantic61 min
Sep 1, 4:25 PM EDTSpecial Weather StatementPHIOcean65 min
Sep 1, 4:40 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean65 min
Sep 1, 4:59 PM EDTAreal Flood AdvisoryPHIBurlington, Ocean2 hr
Sep 1, 7:25 PM EDTSpecial Weather StatementPHIHunterdon65 min
Sep 1, 7:31 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren119 min
Sep 1, 5:37 AM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia3 hr
Sep 1, 7:11 AM EDTSpecial Weather StatementPHIMontgomery64 min

Nearby

Special Weather Statements in New Jersey, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.